If you are taking a statin you should be aware of this...
Rhabdomyolysis is a breakdown of fibers in the muscle that can cause the release of these contents into the blood circulation. It can be toxic to the kidneys and may result in damage to the kidneys.
So if you have any symptoms of muscle pain, joint pain, or weakness, fatigue, weight gain and have been on statins you would definitely want to bring this up with your Dr.
They would have you stop your statin and try another type of statin, or perhaps you'd have to try other approved methods such as niacin.
They do a test called a CPK (creatine phosphokinase) which is an enzyme found in the muscle tissues. If it is elevated this may indicate heart attack, or inflammation of the heart muscle, pericarditis, stroke or rhabdomyolysis.
I just had this test done yesterday myself, and I'm hoping that it actually comes out negative! With the great results that I've had on my statin-I'd sure hate to change the med. now!
"Because he is he and I am I."......E. V. Lucas
"I Hope You Dance".............LeeAnn Womack
Please allow HealingWell to continue helping others by donating:
Post Edited (Teri16) : 5/21/2005 12:51:31 PM (GMT-6)